Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Bloch constants of bounded symmetric domains

Author: Genkai Zhang
Journal: Trans. Amer. Math. Soc. 349 (1997), 2941-2949
MSC (1991): Primary 32H02, 32M15
MathSciNet review: 1329540
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $D_{1}$ and $D_{2}$ be two irreducible bounded symmetric domains in the complex spaces $V_{1}$ and $V_{2}$ respectively. Let $E$ be the Euclidean metric on $V_{2}$ and $h$ the Bergman metric on $V_{1}$. The Bloch constant $b(D_{1}, D_{2})$ is defined to be the supremum of $E(f^{\prime }(z)x, f^{\prime }(z)x)^{\frac {1}{2}}/h_{z}(x, x)^{1/2}$, taken over all the holomorphic functions $f: D_{1}\to D_{2}$ and $z\in D_{1}$, and nonzero vectors $x\in V_{1}$. We find the constants for all the irreducible bounded symmetric domains $D_{1}$ and $D_{2}$. As a special case we answer an open question of Cohen and Colonna.

References [Enhancements On Off] (What's this?)

  • Joel M. Cohen and Flavia Colonna, Bounded holomorphic functions on bounded symmetric domains, Trans. Amer. Math. Soc. 343 (1994), no. 1, 135–156. MR 1176085, DOI
  • Sigurdur Helgason, Differential geometry, Lie groups, and symmetric spaces, Pure and Applied Mathematics, vol. 80, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. MR 514561
  • L. K. Hua, Harmonic analysis of functions of several complex variables in the classical domains, American Mathematical Society, Providence, R.I., 1963. Translated from the Russian by Leo Ebner and Adam Korányi. MR 0171936
  • O. Loos, Bounded Symmetric Domains and Jordan Pairs, University of California, Irvine, 1977.
  • Ottmar Loos, Jordan pairs, Lecture Notes in Mathematics, Vol. 460, Springer-Verlag, Berlin-New York, 1975. MR 0444721
  • Walter Rudin, Function theory in the unit ball of ${\bf C}^{n}$, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 241, Springer-Verlag, New York-Berlin, 1980. MR 601594
  • Ichirô Satake, Algebraic structures of symmetric domains, Kanô Memorial Lectures, vol. 4, Iwanami Shoten, Tokyo; Princeton University Press, Princeton, N.J., 1980. MR 591460
  • H. Upmeier, Jordan Algebras in Analysis, Operator Theory, and Quantum Mechanics, Regional Conference Series in Mathematics No.67, Amer. Math. Soc., 1987.
  • Joseph A. Wolf, Fine structure of Hermitian symmetric spaces, Symmetric spaces (Short Courses, Washington Univ., St. Louis, Mo., 1969–1970), Dekker, New York, 1972, pp. 271–357. Pure and App. Math., Vol. 8. MR 0404716
  • Z. Yan, Extremal holomorphic mappings between a bounded symmetric domain and the unit ball, preprint, Berkeley, 1993.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 32H02, 32M15

Retrieve articles in all journals with MSC (1991): 32H02, 32M15

Additional Information

Genkai Zhang
Affiliation: School of Mathematics, University of New South Wales, Kensington NSW 2033, Australia
Address at time of publication: Department of Mathematics, University of Karlstad, S-651 88 Karlstad, Sweden

Keywords: Bounded symmetric domain, holomorphic mapping, Schwarz lemma, Bergman metric, Bloch constant
Received by editor(s): November 21, 1994
Received by editor(s) in revised form: May 10, 1995
Additional Notes: Research sponsored by the Australian Research Council
Article copyright: © Copyright 1997 American Mathematical Society